Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 528, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 18, 2017, 3:28 AM CDT for Lincoln County, Logan County, Payne County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 3:28 AM CDT (08:28 UTC)
- Expired
- Jun 18, 2017, 4:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, OK, Logan County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 60 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 9:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3025 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
888
WUUS54 KOUN 180828
SVROUN
OKC081-083-119-180915-
/O.NEW.KOUN.SV.W.0528.170618T0828Z-170618T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
328 AM CDT SUN JUN 18 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Lincoln County in central Oklahoma...
Southeastern Logan County in central Oklahoma...
Southeastern Payne County in central Oklahoma...
* Until 415 AM CDT
* At 327 AM CDT, severe thunderstorms were located along a line
extending from near Perkins to 7 miles northwest of Carney to 3
miles west of Meridian, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Guthrie, Cushing, Chandler, Perkins, Stroud, Davenport, Wellston,
Carney, Tryon, Agra, Warwick, Kendrick, Meridian, Fallis, Avery and
Parkland.
This includes the following highways...
Interstate 35 between mile markers 154 and 157.
Interstate 44 between mile markers 159 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3565 9663 3561 9686 3573 9715 3585 9747
3593 9721 3602 9706 3594 9662 3566 9662
TIME...MOT...LOC 0827Z 296DEG 33KT 3599 9699 3588 9712 3584 9730
HAIL...1.00IN
WIND...60MPH
$$
MAHALE1 follow-up statement
382
WWUS54 KOUN 180858
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
358 AM CDT SUN JUN 18 2017
OKC081-083-119-180915-
/O.CON.KOUN.SV.W.0528.000000T0000Z-170618T0915Z/
Lincoln OK-Logan OK-Payne OK-
358 AM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR LINCOLN...SOUTHEASTERN LOGAN AND SOUTHEASTERN PAYNE COUNTIES...
At 358 AM CDT, severe thunderstorms were located along a line
extending from near Agra to 3 miles southeast of Carney to near
Wellston, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cushing, Chandler, Perkins, Stroud, Davenport, Wellston, Carney,
Tryon, Agra, Warwick, Kendrick, Meridian, Fallis, Avery and Parkland.
This includes Interstate 44 between mile markers 159 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3565 9663 3561 9686 3573 9715 3579 9732
3594 9719 3602 9706 3594 9662 3566 9662
TIME...MOT...LOC 0858Z 292DEG 32KT 3592 9690 3577 9697 3571 9706
HAIL...1.00IN
WIND...60MPH
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:26 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 18, 2:26 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Norman OK 226 AM CDT Sun Jun 18 2017 .DISCUSSION... The focus is primarily in the short term with frontal passage tonight and ongoing convection. Cooler weather will arrive today, followed by a gradual warm up and a return of thunderstorm Latest water vapor imagery shows a fairly sharp shortwave trough traversing southern Minnesota and northern Iowa. This has forced a cold front southward into Oklahoma. Latest surface observations shows the front along a line from just south of Stillwater to near Cheyenne. Frontal lift of a still moderately unstable environment with at least a couple thousand Joules of MUCAPE has resulted in some thunderstorms. Although the stronger ascent will stay to the north and thus the more widespread convection should occur over Kansas, a couple of clusters and bowing segments are ongoing across north-central Oklahoma. These should continue to move southeast for the next few hours in a moist and unstable environment. Westward extent/growth should be tempered by warm capping mid-level layer as 700 mb temperature gradient is fairly steep east-to-west across the area. A marginal low-end severe threat will continue for the next few hours, although growing MLCIN should lessen the wind threat some, and storm mode generally won't favor significant hail sizes. Despite stronger forcing remaining north of the area, a couple of factors led us to retain at least low precipitation probabilities across the eastern portion of the area this morning. 1.) a very moist environment (nearly 2.0 inches PWAT) that is still modestly unstable, and 2.) outflow/cold pool strengthening as storms track southeast along periphery of ridge and edge of stronger mid-level capping. Thunderstorms should reform near the slowing cold front across south- central and southeast Oklahoma later today. Marginal deep layer shear for storm organization should preclude a higher end severe threat, but given magnitude of instability that should form as diabatic heating occurs late in the day, some severe thunderstorms will be possible. Convection should diminish and/or shift southeast by the early morning hours on Monday. For later in the week, we continue to be on the northeast side of mean ridging with occasional shortwaves moving through the northern and central Plains. Periodic thunderstorm chances are expected and timing of these will be refined in later forecasts. As it appears now, the best chance of storms should be across northern and perhaps eastern portions of the area on Wednesday night and late Friday into Saturday. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 77 63 87 65 / 20 10 0 0 Hobart OK 82 62 88 65 / 10 0 0 0 Wichita Falls TX 85 65 87 69 / 10 20 0 0 Gage OK 82 59 86 60 / 0 0 0 0 Ponca City OK 78 61 85 60 / 20 0 0 0 Durant OK 88 67 87 68 / 50 60 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 10/12
Hazardous weather outlook, Jun 17, 11:07 PM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1107 PM CDT Sat Jun 17 2017 OKZ004>048-050>052-TXZ083>090-190415- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1107 PM CDT Sat Jun 17 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms tonight across parts of northern Oklahoma. Location... The Slight Risk area is north of a Buffalo to Fairview to Guthrie to Cushing line. A Marginal Risk area surrounds the Slight Risk area and is north of a Gage to Watonga to Edmond to Prague line. Timing... Now through 5 am. Impacts... Damaging winds up to 80 mph are expected to be the main hazard... Hail up to the size of half dollars... Discussion... Isolated to scattered thunderstorms will continue across northern Oklahoma tonight as they move east or southeast. Some storms may organize into cluster or lines. Pockets of damaging winds and perhaps severe hail can be expected with the storms. Storms may weaken after 3 am tonight as they move towards central Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations tonight. .Heavy rainfall/Flooding... A few locations in northern Oklahoma may get a few inches of rainfall tonight in a short period of time which could result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms are possible across portions of central and southern Oklahoma and western north Texas on Sunday and Sunday night. A few of these storms could be severe with large hail, damaging winds, and locally heavy rainfall. Thunderstorms are also possible across far southern Oklahoma and western north Texas Monday morning, and across northwestern Oklahoma Wednesday night. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
In the hours before
Special weather statement, Jun 18, 12:27 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1227 AM CDT SUN JUN 18 2017
OKZ007-008-180600-
Kay OK-Grant OK-
1227 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR west central Kay and eastern
Grant Counties Until 100 AM CDT...
AT 1226 AM CDT, a strong thunderstorm was located near Medford,
moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Medford, Lamont, Deer Creek, Renfrow, Jefferson and Nardin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3688 9736 3675 9739 3659 9751 3674 9796
3695 9774
TIME...MOT...LOC 0526Z 279DEG 20KT 3679 9772
MAHALESpecial weather statement, Jun 18, 12:48 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1248 AM CDT SUN JUN 18 2017
OKZ007-008-012-013-180630-
Garfield OK-Kay OK-Grant OK-Noble OK-
1248 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garfield...southern
Kay...southeastern Grant and northern Noble Counties Until 130 AM
CDT...
AT 1247 AM CDT, strong thunderstorms were along a line extending from
near Blackwell to 4 miles west of Tonkawa to 4 miles south of Lamont
to near Kremlin, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Ponca City, Blackwell, Tonkawa, Billings, Lamont, Kaw City, Red Rock,
Kremlin, Marland, Hunter, Hillsdale, Kildare, southwestern Kaw Lake,
Nardin, Sooner Lake and Ceres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3678 9679 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3660 9704
3659 9706 3659 9703 3658 9700 3660 9691
3658 9689 3655 9690 3651 9703 3644 9703
3639 9740 3657 9800 3677 9755 3688 9742
TIME...MOT...LOC 0547Z 291DEG 31KT 3682 9728 3669 9739 3663 9755 3658
9783
MAHALESpecial weather statement, Jun 18, 1:11 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
111 AM CDT SUN JUN 18 2017
OKZ006-007-012-180645-
Garfield OK-Alfalfa OK-Grant OK-
111 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield...
southeastern Alfalfa and Grant Counties Until 145 AM CDT...
AT 108 AM CDT, strong thunderstorms were along a line extending from
near Wakita to 6 miles northeast of Nash to 3 miles southeast of Jet,
moving southeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Enid, Medford, Pond Creek, Wakita, Kremlin, Goltry, Jet, Nash,
Hunter, Deer Creek, Hillsdale, Carrier, Jefferson and North Enid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3682 9751 3655 9764 3635 9785 3659 9826
3681 9808 3700 9799 3700 9797
TIME...MOT...LOC 0608Z 305DEG 36KT 3692 9791 3676 9800 3662 9814
MAHALESpecial weather statement, Jun 18, 1:41 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
141 AM CDT SUN JUN 18 2017
OKZ007-008-012-013-180715-
Garfield OK-Kay OK-Grant OK-Noble OK-
141 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR Garfield...southwestern Kay...
southeastern Grant and northwestern Noble Counties Until 215 AM
CDT...
AT 139 AM CDT, strong thunderstorms were along a line extending from
4 miles southwest of Deer Creek to 4 miles southwest of Hunter to 4
miles east of Lahoma, moving southeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Enid, Ponca City, Perry, Tonkawa, Waukomis, Pond Creek, Garber,
Lahoma, Covington, Billings, Drummond, Lamont, Red Rock, Kremlin,
Breckenridge, Marland, Hunter, Fairmont, Deer Creek and Carrier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3670 9704 3668 9706 3665 9706 3631 9724
3617 9767 3633 9811 3642 9810 3660 9787
3687 9763
TIME...MOT...LOC 0639Z 297DEG 41KT 3678 9760 3652 9773 3640 9801
MAHALESpecial weather statement, Jun 18, 2:14 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
214 AM CDT SUN JUN 18 2017
OKZ012-013-018>020-180745-
Garfield OK-Payne OK-Kingfisher OK-Logan OK-Noble OK-
214 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...western
Payne...northeastern Kingfisher...northern Logan and Noble Counties
Until 245 AM CDT...
AT 212 AM CDT, strong thunderstorms were along a line extending from
6 miles west of Red Rock to 5 miles southwest of Lucien to near
Hennessey, moving southeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Stillwater, Guthrie, Perry, Hennessey, Langston, Crescent, Garber,
Cashion, Morrison, Glencoe, Covington, Billings, Coyle, Cedar Valley,
Red Rock, Marshall, Mulhall, Cimarron City, Orlando and Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3659 9738 3641 9703 3633 9703 3633 9692
3624 9692 3595 9721 3581 9769 3619 9805
3635 9766 3660 9742
TIME...MOT...LOC 0712Z 314DEG 31KT 3647 9730 3621 9752 3611 9787
MAHALESpecial weather statement, Jun 18, 2:33 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
233 AM CDT SUN JUN 18 2017
OKZ006-011-012-180800-
Major OK-Garfield OK-Alfalfa OK-
233 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Major...northwestern
Garfield and southeastern Alfalfa Counties Until 300 AM CDT...
AT 230 AM CDT, a strong thunderstorm was located 5 miles east of
Aline, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Lahoma, Ringwood, Cleo Springs, Meno and Carrier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3641 9848 3655 9840 3651 9796 3640 9799
3630 9809
TIME...MOT...LOC 0730Z 287DEG 28KT 3649 9835
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 59 min |
| Jun 17, 10:35 PM CDT | Special Weather Statement | OUN | Woods | 25 min |
| Jun 17, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 13 min |
| Jun 17, 11:06 PM CDT | Special Weather Statement | OUN | Grant, Kay | 39 min |
| Jun 17, 11:40 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 50 min |
| Jun 17, 11:42 PM CDT | Special Weather Statement | OUN | Alfalfa | 33 min |
| Jun 17, 11:56 PM CDT | Special Weather Statement | OUN | Grant, Noble | 49 min |
| Jun 18, 12:02 AM CDT | Special Weather Statement | OUN | Grant | 28 min |
| Jun 18, 12:27 AM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Jun 18, 12:48 AM CDT | Special Weather Statement | OUN | Kay | 42 min |
| Jun 18, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 22 min |
| Jun 18, 1:11 AM CDT | Special Weather Statement | OUN | Grant | 34 min |
| Jun 18, 1:41 AM CDT | Special Weather Statement | OUN | Garfield, Noble | 34 min |
| Jun 18, 2:14 AM CDT | Special Weather Statement | OUN | Logan, Noble | 31 min |
| Jun 18, 2:33 AM CDT | Special Weather Statement | OUN | Major | 27 min |
| Jun 18, 2:41 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 49 min |
| Jun 18, 3:03 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 42 min |
| Jun 18, 3:39 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 51 min |
| Jun 18, 4:10 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 50 min |
| Jun 18, 4:44 AM CDT | Special Weather Statement | OUN | Grant | 31 min |
| Jun 18, 4:51 AM CDT | Special Weather Statement | OUN | Garfield | 24 min |
| Jun 18, 4:59 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Jun 18, 5:01 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 44 min |
| Jun 18, 5:10 AM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Jun 18, 5:43 AM CDT | Special Weather Statement | OUN | Payne | 47 min |
| Jun 18, 5:46 AM CDT | Special Weather Statement | OUN | Lincoln | 14 min |
| Jun 18, 5:59 AM CDT | Special Weather Statement | OUN | Payne | 31 min |
| Jun 18, 6:11 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 49 min |
| Jun 18, 6:20 AM CDT | Special Weather Statement | OUN | Noble | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.